Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 91, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2022, 3:52 PM EDT for 4 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 3:52 PM EDT (19:52 UTC)
- Expired
- May 26, 2022, 4:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glascock County, GA, Hancock County, GA, Warren County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
972
WUUS52 KFFC 261952
SVRFFC
GAC125-141-301-303-262015-
/O.NEW.KFFC.SV.W.0091.220526T1952Z-220526T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
352 PM EDT Thu May 26 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Warren County in east central Georgia...
Eastern Hancock County in east central Georgia...
Glascock County in east central Georgia...
North central Washington County in east central Georgia...
* Until 415 PM EDT.
* At 351 PM EDT, a severe thunderstorm was located over Hamburg State
Park, or 9 miles west of Gibson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warrenton, Gibson, Norwood, Mitchell, Camak, Edge Hill, Edgehill,
Hamburg State Park, Shoals, Downs, Jewell, Warthen, Beall Springs,
Mayfield, Agricola, Reese and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. This storm has a history of producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3312 8261 3312 8266 3309 8264 3306 8266
3311 8292 3342 8286 3348 8260 3345 8259
3341 8255 3335 8255 3336 8253 3334 8250
3331 8248
TIME...MOT...LOC 1951Z 207DEG 38KT 3320 8276
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:45 PM EDT, 7 minutes earlier.
Area forecast discussion, May 26, 3:45 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 345 PM EDT Thu May 26 2022 .SHORT TERM /Tonight through Friday Night/... Current radar loop shows showers and Thunderstorms with some isolated severe storms across North and Central GA. These showers and thunderstorms are associated with a frontal system that is sweeping through the southeast and should move off the GA/SC coast by Friday afternoon. This front is connected to a fairly strong vertically stacked low pressure center located along the IA/IL/MO borders. This low will continue moving NE and push into the New England state Friday night/Sat morning. This low and frontal boundary continues to stream tropical moisture northward into the southern US but looks like that will come to an end with the frontal passage Tonight/Friday morning. The majority of the area is still under a slight risk, mainly for wind, associated with the waves of convection that area moving through the southerly flow. 0-6km bulk shear looks sufficient (40-60kts through 12z Fri) in areal extent as the upper trof axis approaches. Heavy rainfall is also another threat with the greatest area of concern being the NE GA mountains due to the orographic effect from the southerly flow. Precipitable water values stay in the 1.5 to 2 inch range through 06z Fri. Looking for 1 to 2 day rainfall totals in the 1-2 inch range with isolated higher amounts across NE GA. As a result, have continued the current Flood Watch. Most of the rainfall should exit the area by Friday morning/early afternoon and clouds should give way to the start of a drier Memorial Day weekend. 01 .LONG TERM /Saturday through Thursday/... No major changes needed to the ongoing forecast. Somewhat of a low confidence forecast for the middle of next week. Will maintain persistence and go with a blend of guidance for now. Longwave trough will move offshore on Saturday with high pressure building aloft. The longer term models do pinch off the southern end of the trough across the northern GOMEX with a very weak low pressure system developing by the early week. The low will remain nearly stationary through the middle of the week as a ridge axis builds from the south central US into the Mid Atlantic. Currently, there is little run to run consistency with this feature and confidence remains low. At the surface, high pressure will remain in place for the weekend into the middle of next week. However, low level moisture should begin to return by Tue-Wed as a inverted trough/weak low may approach NE FL. NListemaa && .AVIATION... 18Z Update... Showers with some very isolated thunderstorms across the area this afternoon. Ceilings are mainly in the MVFR range but as the main area of precip moves in from AL they will go down in to the MVFR/IFR range. Winds are out of the South and are trying to turn to the SW. Thinking they will turn as the heavy precip moves in. Wind speeds will stay in the 8-12kt range with some higher gust to 20kt. The precipitation will end over night and the lower ceilings will lift and scatter out shortly after daybreak Fri. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 81 58 84 / 90 5 5 0 Atlanta 64 79 60 82 / 50 5 0 0 Blairsville 57 73 54 78 / 90 20 10 0 Cartersville 61 79 56 82 / 50 5 5 0 Columbus 65 83 59 85 / 50 5 0 0 Gainesville 63 78 59 82 / 90 10 5 0 Macon 65 85 59 88 / 80 5 5 0 Rome 62 80 58 83 / 50 5 5 0 Peachtree City 62 81 56 83 / 50 5 0 0 Vidalia 68 86 64 88 / 90 60 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday morning for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...Union... White. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, May 26, 10:17 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1017 AM EDT Thu May 26 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1017 AM EDT Thu May 26 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue across north and central Georgia throughout the day. Strong storms will be likely and will be capable of producing gusty winds, frequent lightning and locally heavy rainfall. A few storms could become severe, with the primary hazard being damaging wind gusts. A Flood Watch is also in effect for portions of northeast Georgia, where localized flash flooding could occur. Widespread rainfall totals of one to three inches will be likely within the watch area, with some locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... There is a chance of isolated thunderstorms Friday. Some storms could become strong to severe and will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 26, 2:51 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu May 26 2022
GAZ060-061-073-261915-
Putnam GA-Hancock GA-Baldwin GA-
251 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was over Browns Crossing, or 7
miles west of Milledgeville, moving north at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Milledgeville, Eatonton, Meriwether, Plant Harlee Branch, Warfield
and Browns Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3303 8329 3305 8340 3309 8341 3332 8341
3336 8329 3330 8320
TIME...MOT...LOC 1851Z 191DEG 20KT 3309 8335
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 2:57 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Thu May 26 2022
GAZ083-084-096-097-261930-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
257 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Goldsboro, or 10 miles
northeast of Cochran, moving north at 35 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, McIntyre, Dudley, Toomsboro, Danville, Montrose, Allentown,
Goldsboro, Chappells Mill, Rebie, Cary and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3243 8315 3245 8317 3244 8319 3248 8334
3282 8328 3288 8305 3285 8303 3285 8299
3280 8295 3276 8296 3275 8294 3271 8296
3271 8293 3270 8293 3242 8309
TIME...MOT...LOC 1856Z 197DEG 32KT 3246 8320
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 3:11 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Thu May 26 2022
GAZ049-050-060-261945-
Morgan GA-Putnam GA-Greene GA-
311 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of southeastern Morgan,
northeastern Putnam and central Greene Counties through 345 PM EDT...
At 311 PM EDT, a strong thunderstorm was over Phoenix, or 10 miles
northeast of Eatonton, moving north at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, Union Point, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Rockville, Veazey, Parks Mill, Carey and Swords.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3337 8315 3336 8316 3335 8316 3331 8318
3336 8336 3366 8331 3366 8314 3358 8302
TIME...MOT...LOC 1911Z 201DEG 28KT 3341 8325
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, May 26, 3:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 SE OCONEE 32.81N 82.91W
05/26/2022 WASHINGTON GA EMERGENCY MNGR
EMA REPORT OF TREES AND POWERLINES DOWN NEAR THE
INTERSECTION OF HWY 68 AND 272.
&&
EVENT NUMBER FFC2200487
DJNSpecial weather statement, May 26, 3:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Thu May 26 2022
GAZ074-085-097-262015-
Washington GA-Johnson GA-Laurens GA-
344 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern
Laurens, southeastern Washington and north central Johnson Counties
through 415 PM EDT...
At 344 PM EDT, a strong thunderstorm was over Lovett, or near
Wrightsville, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Harrison, Lovett, Spann and Donovan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3258 8270 3260 8282 3281 8280 3284 8270
3278 8262
TIME...MOT...LOC 1944Z 192DEG 18KT 3265 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 3:46 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Thu May 26 2022
GAZ038-039-050-051-061-262015-
Taliaferro GA-Wilkes GA-Hancock GA-Oglethorpe GA-Greene GA-
346 PM EDT Thu May 26 2022
...Strong thunderstorms will impact portions of north central
Hancock, eastern Greene, western Taliaferro, western Wilkes and
eastern Oglethorpe Counties through 415 PM EDT...
At 346 PM EDT, a line of strong thunderstorms was along a line
extending from near Stephens to near Siloam to near Shoulderbone, and
moving northeast at 40 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Crawfordville, Union Point, Woodville, White Plains, Siloam, Rayle,
Robinson, Lyneville, Philomath, Alexander Stephens Park, Carters
Grove and Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3353 8288 3332 8314 3355 8311 3378 8312
3400 8288 3375 8285
TIME...MOT...LOC 1946Z 212DEG 34KT 3376 8309 3357 8308 3336 8313
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:55 AM EDT | Flood Watch | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 19 hr |
| May 26, 2:23 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge | 37 min |
| May 26, 2:51 PM EDT | Special Weather Statement | FFC | Putnam | 24 min |
| May 26, 2:57 PM EDT | Special Weather Statement | FFC | Wilkinson | 33 min |
| May 26, 3:07 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 38 min |
| May 26, 3:11 PM EDT | Special Weather Statement | FFC | Greene | 34 min |
| May 26, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 26, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| May 26, 3:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 29 min |
| May 26, 3:55 PM EDT | Special Weather Statement | FFC | Greene, Hancock, Taliaferro | 35 min |
| May 26, 3:58 PM EDT | Special Weather Statement | FFC | Towns, Union, White | 32 min |
| May 26, 4:14 PM EDT | Special Weather Statement | FFC | Glascock, Johnson, Warren | 31 min |
| May 26, 4:19 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| May 26, 4:28 PM EDT | Special Weather Statement | FFC | Taliaferro | 17 min |
| May 26, 4:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| May 26, 5:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| May 26, 6:02 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| May 26, 6:58 PM EDT | Special Weather Statement | FFC | Laurens | 32 min |
| May 26, 7:34 PM EDT | Special Weather Statement | FFC | Hancock, Washington | 26 min |
| May 26, 7:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.